Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

29 weeks sonography showed slow growth pattern and advised Amino fit, Gestin and ARG granules. Safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8462 Questions
Is it safe to take Amino fit tablets (1 daily), Gestin (5 mg and thrice daily) and ARG 9 granules (1 XXXXXXX daily) starting 29th week of pregnancy? What is the purpose of giving these medicines. The weight of the baby is 1045 gms in the 29.2 weeks of pregnancy which we are told is a 200 gms less. The 29 week sonography mentioned that the growth pattern has slightly slowed down from 30 percentile to 21 percentile however there is NO sign of IUGR or Placental insufficiency.
Posted Sun, 1 Sep 2013 in General Health
Answered by Dr. Shoaib Khan 1 hour later
Hello ma'am.

From the provided sonography details , weight and growth pattern; it is quite clear why your doctor has prescribed the above mentioned medications. I shall explain their use and safety or your better understanding:

1. Amino fit tablets: As pregnancy results in a large energy and nutrient demand; amino acids help in providing that extra energy, preventing fatigue and also anemia

2. Gestin 5 mg tables: Have 3 very important uses in pregnancy:
+ Prevents premature labor
+ Prevents pregnancy loss
+ Prevents miscarriage
This medication will prevent all of the above scenarios from occurring.

3. ARG-9 granules sachet: Helps by promoting growth and development of the baby, and reduces the chances of a miscarriage.
As your baby's growth has shown to slow down, this medication should help in promoting healthy growth and development of the baby.

Hope all this is clear ma'am. Do not worry, all these medications are safe and have been advised by an experienced doctor, from the look of it. I wish you a safe and uneventful pregnancy, resulting in the birth of a healthy baby.

God bless.
Above answer was peer-reviewed by
Follow-up: 29 weeks sonography showed slow growth pattern and advised Amino fit, Gestin and ARG granules. Safe? 1 hour later
Thanks for your reply. Just that when I read on the net and it comes across as that too much proteins can also have an adverse effect on the baby which worries us. Also wanted to know if gestin being an progestrone, is it ok...Even when I am 29.2 weeks into pregnancy?

Also more importantly is it ok to start these 3 medicines now and stop after 2 weeks...and is it alright if I forgot / miss medication in between...or are these like antibiotics where you can not miss any dosage?

My doctor had written Alpha Argunine XXXXXXX while the pharmacy has given me ARG 9, L-Arginine& Proanthocyanidin Granules..are these both the same things??
Answered by Dr. Shoaib Khan 13 minutes later
Hello once again ma'am.

Do not worry. Your doctor will monitor your protein levels and also prescribe only a short course, as you are through with most of your pregnancy.

Yes, gestin is safe although you are in your 29th week, and will help in preventing an abortion (loss of pregnancy and fetus).

It is fine if you forget to take a dose, but it is best you avoid this; as these medications are going to help in growth and development of your baby, and also prevent in loss of the baby; so try your level best not to miss a dose ma'am.

Yes, it is fine to stop the medicines, but only once your doctor asks you to, as he/she would have calculated your dosage as per your individual requirements.

Alpha arginine XXXXXXX contains only L-arginine, which increases placental circulation and promotes growth and development of the baby.

ARG-9 contains L-arginine as well as proanthocyanidin (which prevents miscarriages). Although the two are different, as ARG-9 has an extra component, I am sure it is safe to take ARG-9, but you should inform your doctor about it. It is no big deal and not unsafe at all though.

I hope this answers your queries ma'am. I wish you the best and nothing less.

Take care.
Above answer was peer-reviewed by
Follow-up: 29 weeks sonography showed slow growth pattern and advised Amino fit, Gestin and ARG granules. Safe? 14 hours later
thanks. Also i have got swelling in my legs and fingers lately; is it ok to take these meds in that case? also does taking proanthocyanidin and gestin (progosterone) ok at the sametime?

any side effects of these meds? are the combinations ok?

sorry for asking so many questions, but i think it is better to ask then google. I am very scared of any excess medication.

thanks a lot,
Answered by Dr. Shoaib Khan 7 minutes later
Brief Answer:
Please check BP, combination and drugs are safe.

Detailed Answer:
Hello ma'am.

The swelling is quite commonly seen in pregnant women, I would advice you to get your blood pressure checked, just to be on the safer side, as hypertension and edema (swelling) are symptoms of a condition seen in pregnant women.

There side-effects are minimal and almost negligible, so you need not worry about this. Please discuss the dosage and duration with your doctor, as anything in excess is harmful.

Yes ma'am, the combinations are fine, they are safe, but only in a fixed dosage and for a fixed duration.

Do not worry about the questions, I am here to help and shall always be available to help you.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor